Massachusetts, 2010Damaging Wind in Massachusetts, July 23, 2010
July 23, 2010 · NWS BOX · 1 event in 1 county or zone
A warm front moving northward through southern New England resulted in a few thunderstorms, one of which produced tree damage in Freetown.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front moving northward through southern New England resulted in a few thunderstorms, one of which produced tree damage in Freetown.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 23, 3:10 PM EST, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 23, 3:10 PM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EDT FRI JUL 23 2010
.SYNOPSIS...
A WARM FRONT WILL BRING SHOWERS AND PERHAPS A FEW THUNDERSTORMS
THROUGH THIS EVENING...THEN HOT AND HUMID CONDITIONS WILL MOVE IN
THIS WEEKEND JUST INLAND FROM THE COAST. THE NEXT COLD FRONT WILL
LIKELY BRING SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON
THROUGH SUNDAY...BUT ALSO PROVIDE RELIEF FROM THE HEAT AND HUMIDITY
EARLY NEXT WEEK. ANOTHER COLD FRONT IS EXPECTED LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
MUCH OF THE WARM FRONTAL SHOWERS ACROSS SNE SHOULD EXIT THE REGION
FROM WEST TO EAST THIS EVENING AS THE LOW LEVEL JET MOVES TO THE
EAST. A FEW ELEVATED TSTMS ALSO POSSIBLE LATE THIS AFTERNOON AND
THIS EVENING AS NEG SWI AND HIGHER KI MOVE IN.
WARM FRONT ACROSS CENTRAL NYS AND E PA WILL MOVE INTO SNE TONIGHT
AND TEMPS WILL LIKELY RISE SLOWLY OVERNIGHT ESPECIALLY SOUTH OF THE
PIKE. MCS DEVELOPING OVER THE GT LAKES AT THE EDGE OF THE DRY SLOT
SHOULD PASS TO THE SW ACROSS MID ATLC REGION WHERE BEST SFC
INSTABILITY...BUT CANT RULE OUT ISOLD TSTMS ANYTIME LATER TONIGHT AS
WARM FRONT MOVES THROUGH...WITH BEST CHANCE ACROSS SW ZONES. AREAS
OF LOW CLOUDS AND PATCHY FOG ALSO DEVELOPING AS HIGHER DEWPOINTS
ADVECT IN.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
WARM FRONT WILL BE MOVING NWD ACROSS N ZONES SAT MORNING BUT IT
APPEARS IT MAY STALL NEAR OR JUST NORTH OF NE MA. ANY LOW CLOUDS
AND PATCHY FOG WILL BURN OFF IN THE MORNING...BUT THE CLEARING MAY
BE DELAYED IN POSTIONS EASTERN MA ESPECIALLY NEAR THE COAST WHERE
EASTERLY FLOW IS EXPECTED TO PERSIST MOST OF THE DAY.
850 MB TEMPS 18-19C BUT CLOUDS AND EAST WINDS WILL WILL KEEP TEMPS
NEAR THE E MA COAST CONSIDERABLY COOLER THAN INTERIOR LOCATIONS
RESULTING IN SHARP TEMPS GRADIENT ACROSS SNE. BRUNT OF THE HEAT
WILL AFFECT THE CT VALLEY SAT WITH TEMPS REACHING LOW/MID 90S WITH
TEMPS COOLING TO UPPER 70S AND LOWER 80S NE MA. VERY HUMID
CONDITIONS EXPECTED ACROSS SNE WITH DEWPOINTS REACHING LOW TO MID
70S AND HEAT INDICES ABOVE 100 DEGREES EXPECTED IN THE CT VALLEY
WHERE HEAT ADVSY WAS ISSUED. NEAR 100 DEGREE HEAT INDICES ALSO
POSSIBLE FOR A FEW HOURS NE CT AND W RI.
DESPITE WARM TEMPS ALOFT AND MEAGER MID LEVEL LAPSE RATES...HEAT AND
HIGH DEWPOINTS WILL MAKE UP FOR THIS AND AIRMASS WILL BECOME QUITE
UNSTABLE WITH MAX CAPES 2000-3000 J/KG IN THE CT VALLEY WITH LESSER
CAPES FURTHER EAST. WE SHOULD SEE SCT TSTMS DEVELOP ESPECIALLY IN
THE AFTERNOON IN THE INTERIOR. STRONGER MID LEVEL WINDS WILL BE
WEST OF NEW ENG BUT HIGH CAPES AND NEARBY BOUNDARY WILL BE ENOUGH
FOR THE POTENTIAL FOR SEVERE WX. WET MICROBURSTS WILL BE MOST
COMMON IN THIS HIGH CAPE LOW SHEAR ENVIRONMENT.
CONVECTION MAY CONTINUE INTO A GOOD PART OF SAT NIGHT AS PREFRONTAL
TROF MOVES INTO THE REGION AND A MORE ORGANIZED MCS IS POSSIBLE AS
MID LEVEL JET MOVES IN FROM THE WEST SAT NIGHT. MID LEVEL COOLING
FROM THE NORTH WOULD FAVOR AREAS NORTH OF THE PIKE. HIGH PWAT
AIRMASS SUGGESTS HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY
STORMS SAT AND SAT NIGHT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
OVERALL...FAIRLY GOOD AGREEMENT AMONGST THE MODELS FOR THE LONG
TERM. THE GFS IS A BIT QUICKER ON TIMING THEN THE ECMWF...THIS IS
FAIRLY NORMAL. COOLER...LESS HUMID...AND MORE SEASONABLE WEATHER IS
EXPECTED THROUGH THE FIRST PART OF THE WEEK AS LOW PRESSURE EXITS
THE AREA AND HIGH PRESSURE BUILDS IN. A COLD FRONT IS POSSIBLE
MIDWEEK AS LOW PRESSURE MOVES ACROSS SOUTHERN CANADA BRINGING
ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS TO SOUTHERN NEW
ENGLAND.
SUNDAY...A SHORTWAVE APPROACHES SOUTHERN NEW ENGLAND KEEPING SHOWERS
AND THUNDERSTORMS GOING THROUGH THE MORNING HOURS. ADDITIONAL
STORMS MAY BE POSSIBLE IN THE AFTERNOON...AS THE COLD FRONT
APPROACHES THE AREA. WHERE THESE STORMS MAY FORM IS LIMITED BY
HEATING AND WHERE THE BEST INSTABILITY ENDS UP BEING AFTER THE FIRST
SET OF STORMS MOVE THROUGH. HIGHS SHOULD GENERALLY BE IN THE 80S.
LOWS WILL RANGE FROM THE UPPER 50S IN THE NORTHWESTERN ZONES TO
UPPER 60S IN THE URBAN CENTERS. LOW TO MODERATE CONFIDENCE.
MONDAY AND TUESDAY...A BRIEF PERIOD OF SHORTWAVE RIDGING WILL BRING
MORE SEASONABLE AND LESS HUMID WEATHER TO SOUTHERN NEW ENGLAND.
HIGHS WILL BE IN THE LOW 80S WITH THE APPARENT /FEELS-LIKE/
TEMPERATURE VERY CLOSE TO OR EVEN SLIGHTLY BELOW THE ACTUAL
TEMPERATURE. MODERATE TO HIGH CONFIDENCE.
WEDNESDAY THROUGH FRIDAY...TIMING DISCREPANCIES IN THE MODELS BECOME
MORE APPARENT WITH A LOW PRESSURE SYSTEM AND COLD FRONT MOVING
THROUGH SOUTHERN NEW ENGLAND SOMETIME WEDNESDAY OR THURSDAY. THIS
WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE REGION
THROUGH THE END OF THE WEEK. LOW CONFIDENCE FOR THIS PERIOD.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THIS AFTERNOON...VFR EASTERN TERMINALS LOWERING TO MVFR CIGS BY
23Z. MVFR CIGS AND VSBYS CENTRAL AND WESTERN PORTIONS OF SOUTHERN
NEW ENGLAND WITH AREAS OF IFR VSBYS IN AREAS OF R+ AND FOG. SCT
TSRA POSSIBLE AFTER 20Z WESTERN TERMINALS.
TONIGHT...MVFR CEILINGS AND VSBYS BECOMING IFR AFTER 06Z DUE TO LOW
CLOUDS AND FOG PATCHES. EVENING SHRA WITH SCT TSRA POSSIBLE UNTIL
06Z.
SATURDAY...VFR WESTERN AND CENTRAL TERMINALS. SCT SHRA AND TSRA
DEVELOPING IN THE AFTERNOON WITH LOCALIZED MVFR OR IFR CONDITIONS.
IN ADDITION THE STORMS COULD BE LOCALLY SEVERE. IFR CONDITIONS
WITH LOW CLOUDS AND FOG PATCHES IN THE MORNING...LIFTING TO MVFR
CIG AND CONTINUING MUCH OF THE DAY BOS-MHT AND NORTH SHORE AREAS
OF MASSACHUSETTS.
KBOS...LIGHT RAIN WITHOUT VSBY RESTRICTIONS UNTIL 22-23Z...THEN
CIGS LOWERING TO MVFR 2-3KFT AND VSBY LOWERING TO 3-5SM IN
STEADIER RAIN. RAIN TAPERING OFF AFTER 06Z BUT CIGS LOWERING IFR
WITH VSBY ALSO REMAINING NEAR 2 OR 3 SM THROUGH DAYBREAK SAT.
OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
SATURDAY NIGHT...A RETURN OF MVFR-IFR CONDITIONS POSSIBLE IN LOW
CLOUDS AND PATCHY FOG...ESPECIALLY NEAR THE COAST. SCT
SHOWERS/TSTMS ALSO POSSIBLE.
SUNDAY...MODERATE CONFIDENCE. PERIODS OF MVFR/IFR LIKELY IN SHOWERS
AND THUNDERSTORMS IN THE MORNING AND AGAIN IN THE AFTERNOON.
OTHERWISE VFR.
MONDAY AND TUESDAY...HIGH CONFIDENCE VFR.
WEDNESDAY...LOW CONFIDENCE. MAINLY VFR BUT A POSSIBILITY OF SHOWERS
AND THUNDERSTORMS MAY RESULT IN PERIODS OF MVFR/IFR CONDITIONS.
&&
.MARINE...
WINDS WILL REMAIN BELOW SCA THRESHOLDS THROUGH THE PERIOD. MAY SEE
A PERIOD OF SW WINDS 20 KT TONIGHT AND AGAIN SAT NIGHT OVER SOUTH
COASTAL WATERS. WNAWAVE GUIDANCE IS TOO HIGH WITH ITS SW FLOW
BIAS. WE UNDERCUT ABOUT 30 PERCENT WHICH STILL BRINGS 5-6 FT SWELLS
INTO THE SOUTHERN WATERS SAT NIGHT.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY..INCREASING SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT
MAY BRING 4 TO 6 FOOT SEAS ACROSS THE SOUTHERN OUTER-WATERS. AN
INVERSION WILL LIKELY KEEP WIND GUSTS BELOW CRITERIA ACROSS THE OPEN
WATERS. SEAS WILL LIKELY DIMINISH OVERNIGHT.
MONDAY AND TUESDAY...HIGH PRESSURE MOVES OVER THE WATERS WHICH WILL
KEEP WINDS AND SEAS BELOW SCA CRITERIA.
WEDNESDAY...WINDS AND SEAS MAINLY REMAIN BELOW SCA CRITERIA. THERE
IS A LOW PROBABILITY THAT WIND GUSTS NEAR SHORE MAY NEAR 25 KTS ON
OCCASION DURING THE AFTERNOON.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY FROM NOON TO 7 PM EDT SATURDAY FOR CTZ002.
MA...HEAT ADVISORY FROM NOON TO 7 PM EDT SATURDAY FOR MAZ011.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...RLG/GAF
MARINE...KJC/RLG
Hazardous weather outlook, Jul 23, 4:14 PM EST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
514 PM EDT FRI JUL 23 2010
MAZ020>024-RIZ002>008-242115-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
514 PM EDT FRI JUL 23 2010
...AIR QUALITY ALERT IN EFFECT FROM 2 PM TO 10 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
THERE IS THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS SATURDAY
AFTERNOON AND NIGHT. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM/S
WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...LOCALLY
HEAVY RAINFALL AND ISOLATED URBAN/POOR DRAINAGE STREET FLOODING
ARE POSSIBLE WITH ANY STORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ003-004-MAZ002>010-012>019-026-NHZ011-012-015-RIZ001-242115-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
514 PM EDT FRI JUL 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS SATURDAY
AFTERNOON AND NIGHT. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM/S
WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...LOCALLY
HEAVY RAINFALL AND ISOLATED URBAN/POOR DRAINAGE STREET FLOODING
ARE POSSIBLE WITH ANY STORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ002-MAZ011-242115-
HARTFORD CT-EASTERN HAMPDEN MA-
514 PM EDT FRI JUL 23 2010
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THERE IS THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS SATURDAY
AFTERNOON AND NIGHT. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM/S
WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...LOCALLY
HEAVY RAINFALL AND ISOLATED URBAN/POOR DRAINAGE STREET FLOODING
ARE POSSIBLE WITH ANY STORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-242115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
514 PM EDT FRI JUL 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON INTO
EARLY SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 6:33 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
733 PM EDT FRI JUL 23 2010
CTZ002>004-MAZ009-011-012-240015-
EASTERN HAMPDEN MA-HARTFORD CT-SOUTHERN WORCESTER MA-TOLLAND
CT-WESTERN HAMPDEN MA-WINDHAM CT-
733 PM EDT FRI JUL 23 2010
AT 730 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 10 MILES NORTHWEST OF CANTON...OR ABOUT 10 MILES
NORTHEAST OF TORRINGTON...MOVING EAST AT 45 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...CANTON...SOUTHWICK...GRANBY...
SIMSBURY...AVON...EAST GRANBY...AGAWAM...SUFFIELD...BLOOMFIELD...
WEST HARTFORD...WINDSOR LOCKS...LONGMEADOW...WINDSOR...NEWINGTON...
HARTFORD...EAST LONGMEADOW...ENFIELD...EAST WINDSOR...SOUTH
WINDSOR...WETHERSFIELD...EAST HARTFORD...HAMPDEN...ROCKY HILL...
SOMERS...GLASTONBURY...ELLINGTON...MANCHESTER...ROCKVILLE...
VERNON...BOLTON...TOLLAND...STAFFORD SPRINGS...STAFFORD...
MARLBOROUGH...ANDOVER...HOLLAND...WILLINGTON...UNION...STORRS...
MANSFIELD...HEBRON...COVENTRY AND COLUMBIA.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4209 7306 4206 7208 4160 7234 4160 7241
4158 7246 4164 7251 4163 7264 4181 7298
4183 7294 4186 7297 4189 7296 4190 7292
4197 7289 4196 7303 4203 7301 4204 7305
4207 7306
RLGSpecial weather statement, Jul 23, 7:20 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
820 PM EDT FRI JUL 23 2010
MAZ017-018-020>024-240115-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN BRISTOL MA-SOUTHERN
BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
820 PM EDT FRI JUL 23 2010
AT 818 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH TORRENTIAL RAIN...CAPABLE OF PRODUCING
WIND GUSTS TO 40 MPH 4 MILES SOUTHEAST OF FREETOWN...OR ABOUT 7
MILES NORTHEAST OF FALL RIVER...MOVING SOUTHEAST AT 40 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...NEW BEDFORD...ACUSHNET...
ROCHESTER...MATTAPOISETT...MARION...WAREHAM...BOURNE...FALMOUTH AND
MASHPEE.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4155 7047 4155 7049 4140 7044 4139 7044
4154 7051 4154 7060 4146 7056 4146 7057
4152 7070 4172 7067 4158 7082 4173 7114
4189 7102 4161 7027 4161 7026 4163 7041
4155 7047 4130 7026Thunderstorm Wind, Bristol
- When
- July 23, 7:30 PM EST
- Where
- Bristol County, 1.24 mi SW of Myricks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.820, -71.050
Several trees were downed, one of them blocking one lane of traffic on a road and another falling onto a utility pole on Braley Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 23 to 25, 20104 deaths · 6 events
- Flash Flooding and Flooding in Illinois, July 23 to 24, 20101 death · $261 million · 61 kt wind · 35 events
- Heat in Georgia, July 23 to 24, 20102 deaths · 1 event
- Tornadoes and Damaging Winds in Pennsylvania, July 23, 2010$400,000 · EF2 · 12 events
- Flooding in Iowa, July 23 to 29, 2010$25 million · 2 events
- Flood in Iowa, July 23 to 25, 2010$26 million · 1 event
- Tornadoes and Flash Flooding in Iowa, July 23 to 24, 2010$1.3 million · EF1 · 13 events
- Flood in Alaska, July 23 to 24, 2010$6.0 million · 1 event
- Tornadoes and Flash Flood in South Dakota, July 23, 2010$1.1 million · EF0 · 34 events
- Flash Flooding and Heavy Rain in Iowa, July 23, 2010$1.5 million · 6 events
- Flash Flood and Flood in Wisconsin, July 23 to 24, 2010$1.3 million · 60 kt wind · 7 events
- Flooding and Damaging Winds in Iowa, July 23 to 24, 2010$437,000 · 61 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255675.